U.S. doctors online nowAsk doctors free
Cambridge City, IN
A 31-year-old female asked:

Can taking prilosec for 3yrs cause low stomach acid & lead to erosive gastritis? if so how do i get off prilosec? taper? can i stop cold turkey?

1 doctor answer2 doctors weighed in
Dr. Andrew Seibert
Gastroenterology 35 years experience
Erosive gastritis.: Having low stomach acid does not cause erosive gastritis at all. The most common causes of erosive gastritis are H. pylori or NSAIDs, such as ibuprofen or aspirin. Prilosec would be more likely to help erosive gastritis, but it does not cause it. No reason to stop your Prilosec. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 8, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.